MAUDE Adverse Event Report: ENCORE MEDICAL L. P. ALTIVATE REVERSE SHOULDER INSTRUMENT; ALTIVATE REVERSE, SMALL HUMERAL STEM IMPLANT INSERTER KNOB

ENCORE MEDICAL L. P. ALTIVATE REVERSE SHOULDER INSTRUMENT; ALTIVATE REVERSE, SMALL HUMERAL STEM IMPLANT INSERTER KNOB
Model Number 804-06-157
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - due to when disengaging the stem inserter from the stem, upon removal, we noticed some threads were still in the implant stem.Case was completed without any harm to the patient or timing.Broken instrument.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was a instrument failure reported as some threads were still in the implant stem after removal.The possible time in service of the main contributor of the complaint is 3 years and 1 month from the manufacturer date.The healthcare professional indicated that this event occurred during surgery, near the patient and there was a significant adverse event to the patient.The surgery was completed as intended, with delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The device was returned to manufacturer and made available at djo surgical for examination.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the production of the instruments that are related to the reported issue.Complaint database review shows no prior complaints filed against the instruments' item number or lot number that reports a similar failure.No prior complaints report past instances of these instruments being affected by this failure.The root cause of this complaint was likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument was returned to djo and after further examination, the threads of the altivate reverse, small humeral stem implant inserter knob are damaged, confirming the complaint.The reported condition of the above instruments could possibly be a result of repeated use, misuse, wear and care must be taken to avoid compromising their performance.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ALTIVATE REVERSE SHOULDER INSTRUMENT
Common Device Name
ALTIVATE REVERSE, SMALL HUMERAL STEM IMPLANT INSERTER KNOB
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd.
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L. P.
9800 metric blvd.
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd.
austin, TX 78758-5445
MDR Report Key11782864
Report Number1644408-2021-00383
Device Sequence Number1021088
Product Code KWS
UDI-Device Identifier00190446269106
UDI-Public(01)00190446269106
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-06-157
Device Catalogue Number804-06-157
Device Lot Number266605L04
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer10/14/2021
10/14/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date10/25/2021
12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale
Patient Weight68 KG